Welcome to the Podiatry Arena forums

You are currently viewing our podiatry forum as a guest which gives you limited access to view all podiatry discussions and access our other features. By joining our free global community of Podiatrists and other interested foot health care professionals you will have access to post podiatry topics (answer and ask questions), communicate privately with other members, upload content, view attachments, receive a weekly email update of new discussions, access other special features. Registered users do not get displayed the advertisements in posted messages. Registration is fast, simple and absolutely free so please, join our global Podiatry community today!

  1. Everything that you are ever going to want to know about running shoes: Running Shoes Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
  2. Have you considered the Critical Thinking and Skeptical Boot Camp, for taking it to the next level? See here for more.
    Dismiss Notice
  3. Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
    Dismiss Notice
Dismiss Notice
Have you considered the Clinical Biomechanics Boot Camp Online, for taking it to the next level? See here for more.
Dismiss Notice
Have you liked us on Facebook to get our updates? Please do. Click here for our Facebook page.
Dismiss Notice
Do you get the weekly newsletter that Podiatry Arena sends out to update everybody? If not, click here to organise this.

Stroke, Hypo or What?

Discussion in 'Introductions' started by studpod94, Nov 3, 2015.

  1. studpod94

    studpod94 Welcome New Poster


    Members do not see these Ads. Sign Up.
    Hi, doing coursework for Uni and I have a scenario to consider and make a diagnosis. Just wanted some input to what others think. Here is the scenario:
    "A 60 years old male patient with diabetes, dyslipidaemia, hypertension, and previous coronary artery bypass grafting (CABG) is having some treatment for an infected right foot ulcer at your clinic. He had been well before coming into your clinical room and you were redressing his foot when he described that he could no longer feel his foot. You notice that his speech has become slurred and on completion of treatment he is unable to tie his shoe laces."

    I am thinking CVA or possibly TIA but it doesn't say if symptoms go away after 24 hours so I will just write both.

    Opinions ?
     
  2. William Fowler

    William Fowler Active Member

    Could be stroke or hypo
     
  3. Ros Kidd

    Ros Kidd Active Member

    If the BSL had been taken at the time he complained of being ill not when the treatment had finished it would have aided your DDx. If the BSL was WNL then CVA or TIA would figure fairly high. However, by then the patient should be well down the road to A&E.
    Ros
     
Loading...

Share This Page